# SDR 2003FA0000920

- Difficulty date: August 22, 2003
- Submitted: September 12, 2003
- Operation: General aviation
- Aircraft: N4181M
- Make and model: Piper PA-28-181
- Aircraft serial: 2843120
- Engine: Lyc O360A4M
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Connector
- Part number: 3507201
- Condition: Burned
- Location: Overhead Panel
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING INSTALLATION RYAN TCAD 9900 BX SERIES WE FOUND PLUG P5 HAS SEVERAL PINS AND WIRE COATING BURNED AND MELTED.  PROBABLE CAUSE IS OVER CURRENT DRAW OF LANDING LIGHT AND NAV. LIGHT SYSTEM CAUSING HIGH RESISTANCE WHICH GENERATED ENOUGH HEAT TO MELT THE PLUG AND WIRES.  RECOMMENDATION IS TO INSTALL HIGHER CAPACITY PINS TO CARRY THE LOAD OF THE CURRENT.
